Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 17, 2010, 2:01 PM MST for Coconino County, Arizona. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2010, 2:01 PM MST (21:01 UTC)
- Expired
- Aug 17, 2010, 3:47 PM MST
- In force
- 106 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 9:55 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 17, 9:55 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST TUE AUG 17 2010 .SYNOPSIS...EXPECT SHOWER AND THUNDERSTORM ACTIVITY THROUGH WEDNESDAY...WITH SOME STORMS PRODUCING HEAVY RAIN AND HAIL. ON THURSDAY AND FRIDAY...SLIGHTLY DRIER AIR WILL LOWER BUT NOT END THUNDERSTORM CHANCES. RAIN CHANCES THEN INCREASE THROUGH THE WEEKEND AS MOIST SOUTHERLY FLOW RETURNS. && .DISCUSSION... THE AIRMASS OVERHEAD REMAINS MOIST AND UNSTABLE. THUS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. GFS MODELS DOES SHOW A MID LEVEL DISTURBANCE TO MOVE NORTHWARD FROM YAVAPAI THROUGH COCONINO COUNTIES THIS EVENING. WE DO SEE SOME ROTATION IN THE CLOUD FIELD NEAR DATELAND AZ THIS MORNING. WE HAVE ISSUED A FLASH FLOOD WATCH FOR ALL OF YAVAPAI AND MOST OF COCONINO COUNTY VALID 10 AM THROUGH 10 PM. UPDATED GRIDS AND TEXT ARE ON THEIR WAY. PREV DISCUSSION...300 AM. WATER VAPOR CONTINUES TO SHOW A RIDGE CENTERED OVER TX AND A TROUGH OVER THE LOWER LATITUDES OF THE EASTERN PACIFIC...WITH S-SE FLOW BETWEEN THESE FEATURES DIRECTING AMPLE MOISTURE NORTHWARD ACROSS THE STATE. A WEAK SHORTWAVE EMBEDDED IN THIS FLOW IS PROGGED TO MOVE ACROSS THE STATE LATER TODAY AND WILL ADD SYNOPTIC SCALE SUPPORT TO THUNDERSTORM DEVELOPMENT. AS SUCH...EXPECT ANOTHER ACTIVE DAY TODAY IN TERMS OF DAYTIME THUNDERSTORM ACTIVITY. WILL CONSIDER ISSUING A FLASH FLOOD WATCH LATER THIS MORNING PENDING OUR 12Z SOUNDING MOISTURE PROFILE. IN ADDITION...THE STRONGER CELLS WILL BE CAPABLE OF DROPPING DIME-NICKEL SIZE HAIL...BUT AS MENTIONED... THE MAIN CONCERN WILL BE FLASH FLOODING. MORE OF THE SAME FOR WEDNESDAY WITH LITTLE CHANGE IN THE SYNOPTIC PATTERN...AND EVEN PERHAPS A SMALL UPTICK IN THE POTENTIAL RAINFALL RATES AS MODEL PROGS SHOW PW VALUES PEAKING FOR THE WEEK DURING THE DAYTIME WEDNESDAY. THE ONLY LIMITING FACTOR MAY BE RESIDUAL CLOUD COVER FROM EARLIER THUNDERSTORM ACTIVITY...BUT WITH THAT ASIDE... WILL CONTINUE POPS ABOUT 20-30 PERCENT ABOVE CLIMO. A SUBTLE DRYING TREND IS EXPECTED THURSDAY AND FRIDAY AS THE RIDGE AXIS SHIFTS SOUTH TO THE BORDER AND DEEP LAYER FLOW BECOMES MORE WESTERLY. ALTHOUGH THIS PATTERN SHIFT WILL NOT COMPLETELY SHUT DOWN THUNDERSTORM ACTIVITY...POPS AND DIURNAL COVERAGE DURING THIS TIME WILL BE CLOSER TO CLIMO. THE PATTERN WILL UNDERGO A CHANGE AGAIN OVER THE WEEKEND AS A TROUGH MOVES INTO THE PAC NW AND THE SUBTROP RIDGE BECOMES CENTERED AGAIN OVER NM AND TX. THIS WILL MEAN A RETURN TO THE MOIST DEEP SOUTHERLY FLOW OVER AZ AND POPS GOING BACK ABOVE CLIMO FOR THE SAT-MON PERIOD. NP && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED TO NUMEROUS SLOW-MOVING THUNDERSTORMS TO DEVELOP OVER MUCH OF NORTHERN ARIZONA LATE THIS MORNING THROUGH THE AFTERNOON...WITH THE HIGHEST COVERAGE EXPECTED ALONG AND SOUTH OF THE MOGOLLON RIM. THE STRONGER STORMS WILL BE CAPABLE OF VERY HEAVY RAIN...HAIL...AND WIND GUSTS TO 35 KT. CONDITIONS WILL DROP TO MVFR WITH ISOLD IFR IN THE STRONGER CELLS. STORMS SHOULD BEGIN TO DIMINISH IN COVERAGE AFTER 03Z...THOUGH A CHANCE OF STORMS WILL CONTINUE OVERNIGHT IN MOST AREAS. DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.................DL AVIATION...............JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 17, 9:55 AM MST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST TUE AUG 17 2010 AZZ004>018-037>040-180715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 955 AM MST TUE AUG 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT UPDATED 955 AM...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF YAVAPAI AND MOST OF COCONINO COUNTY TODAY FROM 10 AM UNTIL 10 PM. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA THROUGH THIS EVENING. THE AIRMASS OVERHEAD REMAINS MOIST AND UNSTABLE. THREATS TODAY ARE LOCAL RAIN ACCUMULATIONS EXCEEDING ON INCH PER HOUR AND OR SMALL HAIL. THIS EVENING...FORECAST MODELS SUGGEST AN UPPER LEVEL DISTURBANCE MAY MOVE NORTHWARD FROM YAVAPAI THROUGH COCONINO COUNTIES. SHOULD THIS OCCUR...A LARGE AREA OF PRECIPITATION IS PROBABLE FOR THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...MOISTURE SHOULD INCREASE ACROSS NORTHERN ARIZONA. LOCALLY HEAVY PRECIPITATION IS EXPECTED AGAIN. ON THURSDAY...SLIGHTLY DRIER AIR SHOULD BEGIN TO MAKE ITS WAY ACROSS NORTHERN ARIZONA...WITH PRECIPITATION CHANCES LOWERING BUT NOT ENDING THROUGH FRIDAY. THUNDERSTORM CHANCES AND THE THREAT OF LOCALLY HEAVY RAINFALL RETURN FROM SATURDAY THROUGH MONDAY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:54 AM MST | Flash Flood Watch | FGZ | Coconino, Navajo, Yavapai | 9 hr |
| Aug 17, 11:59 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 17, 12:21 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Aug 17, 1:07 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Aug 17, 1:35 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 115 min |
| Aug 17, 1:54 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 111 min |
| Aug 17, 2:15 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Aug 17, 2:35 PM MST | Areal Flood Advisory | FGZ | Gila | 115 min |
| Aug 17, 2:56 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Aug 17, 3:35 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Aug 17, 4:08 PM MST | Areal Flood Advisory | FGZ | Yavapai | 112 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.